Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have had gastritis. On metrogyl cefadur and cyclopam for intestinal ulcer colitis. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I am 29 years i suffered from gastritis 15 days before i was put on stelbid1 twice a day with pan d once in morning after stoping stelbid again stomach pain occurs now dr says its intestinal ulcer colitis and prescribed me metrogyl cefadur and cyclopam tablet and adviced only to eat yoghurt buttemilk and double boil khichdi have i to avoid chappati whats the cure for it. Plz reply
Posted Sun, 23 Dec 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 26 minutes later
We might need a little more information from you.
Gastritis is inflammation of the lining of the stomach
and can be related to excess acid and this could also
be caused by anti-inflammatory drugs (Pain likkers)
that belong to a class of NSAIDS (Non-steroidal
antiinflammatory), aspirin etc.
Stelbid is a combination of antianxiety drug along
with a antispsmodic drug. Pan D is for control of acid.
Now you tell us that your doctor thinks you have
ulcerative colitis. This condition affects the colon or
the large bowel and most common symtom would be
bloody diarrhea, may be abdominal pains, joint pains,
even fever or chills depending on how severe the disease
is. If you have a strong family history of colitis either in
your parents or siblings or uncles etc. we have to think
about this , if you have the symtoms I mentioned.
Cyclopam is a combination of antispasm medication
and paracetamol which is for pain control.
Metrogyl and Cefadur are anibiotics to treat infection.
The diagnosis of ulcerative colitis can only made after
ruling out parasitic, bacterial infections and doing a
an endoscopic examination of the colon and taking biopsies
to confirm the diagnosis.
The other condition that is closely associated is Crohn's
disease which can affect any part of the digestive tract
from mouth down to rectum. Again, you need to have
x-ray studies of the intestines and endoscopy with biopsy.
If your doctor is blidly treating you without proper testing,
I don't think you can assume that diagnosis.
I hope you can discuss these with your doctor.
I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Have had gastritis. On metrogyl cefadur and cyclopam for intestinal ulcer colitis. Any suggestion? 9 minutes later
My sonography has been done of whole abdomen it is absolutely normal. I have pain in upper abdomen sometime or down abdomeninal pain 2 sonographies show only acidity and gastritis i have problem gas doesnt pass out and i get belching i have shown 2 drs they say its intestinal swelling and swelling on colon i ambon light diet can i eat chappati and want to discontinue stalbid1 as it makes me very depress and i feel heaviness in my stomach my age is 29 only want toget rid of this stomach pain plz help
Answered by Dr. Charles S Narasi 13 minutes later
Helllo, XXXXXXX,
I am glad that you had sonogram. This will
rule out gallastones and major problem with
your liver. I still don't see why you were told you had
ulcerative colitis without x-ray of the intestine or
a direct examination of the stomach or colon.
You seem to have acidity problem and you should
stay with the PPI (Proton Pump Inhibitor) such as
Omeprazole, Pantoprazole,Rabeprazole or Lansoprazole
depending on which gives you the best relief.
The best time to take the medication is about an hour
before you eat twice a day.Diet is important.
Avoid excess caffeine which is present in both coffee
and tea. Excess milk can make the acidity worse since
milk contains calcium. Avoid excess spicy foods also till
your stoamch gets better. If after taking the medication
faithfully for 4-6 weeks, if you still have symtoms ,you
need to see a gastroenterologist or a surgeon who can
perform an endoscopic examination of the stomach to see
what is going on. They can check you for H.Pylori bacteria
and if you have this , you need to be treated for this.
I hope you can talk to your doctor again about this.
I wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor